Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2008, 8:43 PM EDT for Suffolk County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 8:43 PM EDT (00:43 UTC)
- Expired
- Sep 3, 2008, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 38 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 040043
SVROKX
NYC103-040130-
/O.NEW.KOKX.SV.W.0150.080904T0043Z-080904T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
843 PM EDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 930 PM EDT...
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLD SPRING HARBOR...OR NEAR HUNTINGTON...AND MOVING SOUTHEAST AT
21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTINGTON STATION BY 850 PM...
MELVILLE AND DIX HILLS BY 900 PM...
DEER PARK BY 910 PM...
LINDENHURST...BAY SHORE AND BABYLON BY 920 PM...
CAPTREE STATE PARK AND ROBERT MOSES STATE PARK BY 930 PM...
LAT...LON 4063 7335 4064 7336 4068 7326 4067 7339
4090 7347 4094 7344 4091 7342 4092 7340
4096 7340 4093 7330 4089 7323 4075 7316
4070 7314 4071 7323 4069 7326 4064 7323
4067 7313 4065 7311 4065 7312 4062 7325
TIME...MOT...LOC 0043Z 335DEG 18KT 4087 7344
$$
DSW2 follow-up statements
000
WWUS51 KOKX 040111
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
911 PM EDT WED SEP 3 2008
NYC103-040130-
/O.CON.KOKX.SV.W.0150.000000T0000Z-080904T0130Z/
SUFFOLK NY-
910 PM EDT WED SEP 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN SUFFOLK COUNTY...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR WYANDANCH...OR NEAR FARMINGDALE...MOVING
SOUTHEAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYWOOD BY 915 PM...
LINDENHURST...BABYLON...COPIAGUE AND WEST ISLIP BY 920 PM...
ROBERT MOSES STATE PARK...CAPTREE STATE PARK AND 7 MILES WEST OF
SALTAIRE BY 930 PM...
LAT...LON 4063 7331 4063 7335 4063 7336 4065 7335
4067 7326 4068 7328 4067 7339 4082 7344
4086 7333 4071 7323 4069 7326 4067 7325
4064 7323 4065 7319 4064 7318 4063 7318
4062 7325
TIME...MOT...LOC 0110Z 335DEG 18KT 4073 7339
$$
DSW000
WWUS51 KOKX 040129
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
929 PM EDT WED SEP 3 2008
NYC103-040139-
/O.EXP.KOKX.SV.W.0150.000000T0000Z-080904T0130Z/
SUFFOLK NY-
929 PM EDT WED SEP 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUFFOLK COUNTY WILL
EXPIRE AT 930 PM EDT...
LAT...LON 4063 7331 4063 7335 4063 7336 4065 7335
4067 7326 4068 7328 4067 7339 4082 7344
4086 7333 4071 7323 4069 7326 4067 7325
4064 7323 4065 7319 4064 7318 4063 7318
4062 7325
TIME...MOT...LOC 0129Z 335DEG 18KT 4064 7334
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:38 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 3, 4:38 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 438 PM EDT WED SEP 3 2008 .SYNOPSIS... HAZY...HOT AND HUMID WEATHER IS FORECAST FOR THURSDAY INTO FRIDAY AS HIGH PRESSURE DOMINATES THE REGION. TROPICAL STORM HANNA...OVER THE SOUTHEAST BAHAMAS THIS AFTERNOON...IS FORECAST TO MOVE NORTHWARD UP THE EAST COAST AND AFFECT OUR REGION ON SATURDAY WITH POTENTIALLY HEAVY RAIN AND GUSTY WINDS. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... DEEP CUTOFF LOW SOUTH OF NEW FOUNDLAND IS BEGINNING TO LIFT AWAY TO THE NORTH AS A KICKER TROUGH OVER HUDSON BAY MOVES EAST. THIS SHIFT IN THESE TWO SYSTEMS MARKS THE END OF A VERY BLOCKY PATTERN AND HAS LARGE IMPLICATIONS ON THE AREAS WEATHER FOR THE NEXT 5 DAYS. IN THE SHORT TERM...A RESIDUAL BAND OF PV AND RELATIVELY COOL TEMPS ALOFT IS COMBINING TO SPARK ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NJ...SE NY...AND WESTERN CT. IT APPEARS THAT WITH DECREASING DAYTIME HEATING AND WITH THE STEERING FLOW OUT OF THE DUE NORTH...THAT SHOWERS WILL NOT DEVELOP FROM NYC AND POINTS EAST. TEMPS TONIGHT SIMILAR OR A FEW DEGREES WARMER THAN LAST NIGHT...WITH LATE NIGHT PATCHY FOG AWAY FROM THE COASTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... INTRODUCED ISOLD SHOWERS/TSTM ACROSS NORTHERN TIER ZONES ON THURSDAY AS A WEAK COLD FRONT STALLS TO THE NORTH OF THE CWA. TEMPS CONTINUE TO WARM AS THE FLOW BACKS TO A MORE WESTERLY DIRECTION. DOWNSLOPING WILL HELP TO DRY THE AIRMASS A BIT...BUT HUMIDITY WILL BE NOTICEABLE. HEAT INDEX VALUES WILL PROBABLY END UP IN THE 92-94 DEG RANGE ACROSS NYC AND NORTHERN NJ. THE FLOW CONTINUES TO BACK TO SW AND EVENTUALLY SE AND INCREASE FRIDAY...WITH THE REMAINDER OF THE FORECAST DEPENDANT ON THE STRENGTH AND TRACK OF HANNA. AT THIS TIME...THE OFFICIAL FORECAST HAS INITIAL CLOUDINESS MOVING INTO THE REGION FRIDAY AFTERNOON...WITH THE POTENTIAL OF A RAIN EVENT WELL OUT AHEAD OF THE SYSTEM. THE SE FLOW INCREASES SUCH THAT ITS POSSIBLE TO SET UP A COASTAL FRONT. THIS IS MOST LIKELY VERY LATE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE PRIMARY FOCUS THIS PERIOD WILL BE ON THE IMPACTS T.S. HANNA HAS ON THE TRI-STATE AREA THIS WEEKEND. LATEST TPC FORECASTS BRING A WEAKENING T.S. CLOSE TO EASTERN L.I. LATE SAT NIGHT AND THEN UP INTO COASTAL NEW ENGLAND SUN MORNING. WHILE GLOBAL MODELS ARE ALL IN GOOD AGREEMENT WITH THE TRACK OF THE SYSTEM ALONG THE ERN SEABOARD... THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING. THIS IS DUE TO THE STRONG SHEAR HANNA IS CURRENTLY EXPERIENCING FROM A STRONG UPPER TROUGH OVER THE WESTERN ATLANTIC. THIS SHEAR IS EXPECTED TO LESSEN OVER THE NEXT 24 HOURS WITH CONDITIONS BECOMING FAVORABLE FOR INTENSIFICATION TO A CATEGORY 1 HURRICANE FRI MORNING. AS HANNA INTERACTS WITH AN APPROACHING MID LATITUDE TROUGH AND STRENGTHENING BAROCLINIC ZONE ON ITS WEST SIDE...THERE IS THE POTENTIAL FOR A PRE (PREDECESSOR RAINFALL EVENT). RAINS COULD SPREAD IN WELL AHEAD OF THE SYSTEM FRI NIGHT AND CONTINUE INTO SUN MORNING BEFORE EXITING THE AREA. GUSTY WINDS WOULD NOT COME INTO THE PICTURE UNTIL SAT EVENING...AS THIS IS THE TIME PERIOD THE CENTER OF LOW IS FORECAST TO MAKE IT CLOSEST APPROACH TO THE FORECAST AREA. ONCE AGAIN THOUGH...THERE IS SOME UNCERTAINTY IN THIS FORECAST AND THE MARGIN OF ERROR FOR DAY 4 CAN BE SEVERAL HUNDRED MILES. PROBABILITY OF EXPERIENCING TROPICAL STORM FORCE WINDS AT THIS TIME IS 20 TO 30 PERCENT. BEHIND THE SYSTEM...HIGH PRESSURE BUILDS IN SUN AFT AND MON. A COLD FRONT THEN APPROACHES MON NIGHT WITH FRONTAL PASSAGE TUE. SCT CONVECTION IS EXPECTED ALONG AND AHEAD OF THE FRONT. WARM...MUGGY CONDITIONS ARE EXPECTED ON SAT. RAINFALL ASSOCIATED WITH HANNA WILL LIKELY KEEP MAX TEMPS SAT BELOW NORMAL. THE REMAINDER OF THE PERIOD LOOKS TO BE AT OR SLIGHTLY BELOW NORMAL. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... GENERALLY VFR THROUGH THE TAF PERIOD AS THE REGION IS UNDER THE INFLUENCE OF WEAK HIGH PRESSURE. INSTABILITY FROM SURFACE HEATING MAY GENERATED ISOLATED CONVECTION WEST OF THE HUDSON LATE THIS AFTERNOON. CONVECTION HAS A SLIGHT CHANCE TO DRIFT SSE OVER METRO NYC TOWARDS SUNSET. (LOW CHANCE AND CONFIDENCE PRECLUDES ANY MENTION IN TAFS AT THIS TIME) OTHERWISE..LIGHT SOUTHERLY FLOW WEAKENS DURING THE OVERNIGHT. LIGHT WINDS RESULT IN SOME MVFR SUNRISE MIST/HAZE AT SATELLITE AIRPORTS WHICH QUICKLY LIFTS. HAZE IN THE MORNING SHOULD BE 6 SM PLUS IN NY METRO. WINDS ON THURSDAY ARE A LITTLE STRONGER AS HIGH PRESSURE SETTLES OFFSHORE AS A WEAK FRONT APPROACHES FROM THE GREAT LAKES. OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... VFR INTO FRIDAY AFTERNOON. CONDITIONS START TO DETERIORATE FRIDAY EVENING AS LOW PRESSURE...HANNA OR THE REMNANTS OF...APPROACHES FROM THE SOUTH. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER DETAILS ON HANNA. MVFR CEILINGS AND VISIBILITIES LIKELY LATE FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH GUSTY WINDS AS THE SYSTEM MOVES THROUGH. CONDITIONS IMPROVE SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM MOVES NORTHEAST OF THE TERMINALS. SHOWERS POSSIBLE ON MONDAY. && .MARINE... HIGH PRESSURE BREAKS DOWN TODAY INTO TOMORROW AS IT SLIDES OFFSHORE...WITH A COUPLE OF TROUGHS MOVING ACROSS THE WATERS. THE WEAK GRADIENT WILL KEEP WINDS BELOW SCA LEVELS THROUGH LATE IN THE DAY THURSDAY. SCA CONDITIONS DUE TO LONG PERIOD SWELLS FROM HANNA POSSIBLE THURSDAY NIGHT. SWELLS SLIGHTLY LESS THAN YESTERDAY...BUT COMBINED WITH AN INCREASING SOUTHERLY FLOW...WILL CONTINUE WITH A MODERATE RISK FOR RIP CURRENTS ON THURSDAY. AS HANNA STRENGTHENS AND TRACKS TOWARDS THE SE US COAST...RIP CURRENT RISK WILL LIKELY INCREASE TO HIGH BY LATE WEEK. BREAKERS WILL LIKELY BE IN THE 3 TO 5 FT RANGE TODAY AGAIN AS WELL. THIS FALLS BELOW THE 7 FT THRESHOLD FOR HIGH SURF ADVISORY...BUT THIS MAY BE REALIZED BY LATE WEEK AS WELL. LATEST TPC FORECASTS TAKE HANNA CLOSE TO THE EASTERN OCEAN WATERS SAT NIGHT WITH THE POSSIBILITY OF TROPICAL STORM CONDITIONS AT THIS TIME. IN ADDITION...HIGH SURF AND DANGEROUS RIP CURRENTS WILL PRECEDE THE SYSTEM AND LIKELY CONTINUE INTO SUN. CONDITIONS WILL GRADUALLY IMPROVE SUN INTO MON AS HIGH PRESSURE BUILDS ACROSS THE WATERS. NW WINDS BEHIND THE DEPARTING LOW ON SUN WILL BEGIN TO KNOCK SEAS DOWN...BUT IT MAY TAKE UNTIL EARLY MON FOR SEAS ON THE OCEAN TO DROP BELOW SCA CRITERIA. WILL LIKELY BE LOOKING AT HIGH SURF ADVISORIES AS EARLY AS FRIDAY AFTERNOON DEPENDING ON SWELLS. && .HYDROLOGY... GENERALLY LESS THAN 1/4 INCH OF BASIN AVG QPF EXPECTED WITH ISOLD SHOWERS/TSTMS TODAY...THEN DRY THROUGH THE REMAINDER OF THE WEEK. POTENTIAL FOR HEAVY RAIN THIS WEEKEND FROM HANNA HAS BEEN HIGHLIGHTED IN HWO. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...DW AVIATION...JST MARINE...BS/DW HYDROLOGY...BS
Hazardous weather outlook, Sep 3, 4:34 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 434 PM EDT WED SEP 3 2008 CTZ006>008-010>012-NYZ072-073-078-079-041100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>071-074-041100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF HANNA HAVE THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-041100- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH SEAS AROUND INLETS AND JETTIES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-041100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-041100- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. LONG PERIOD SOUTHERLY SWELLS FROM DISTANT TROPICAL STORM HANNA WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS ALONG OCEAN BEACHES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 3, 4:40 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 440 PM EDT WED SEP 3 2008 NYZ067-032145- ORANGE- 440 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING SOUTH AT 25 MPH. THIS STORM WILL BE... NEAR FLORIDA BY 450 PM. NEAR WARWICK BY 500 PM. NEAR GREENWOOD LAKE BY 505 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF VERY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MET
Special weather statement, Sep 3, 5:24 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 524 PM EDT WED SEP 3 2008 NJZ002-NYZ067-032215- ORANGE-WESTERN PASSAIC- 524 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND SOUTHERN ORANGE COUNTIES... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARWICK...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL BE... NEAR WEST MILFORD BY 555 PM. NEAR BLOOMINGDALE BY 615 PM. SMALL HAIL...VERY HEAVY RAIN AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Sep 3, 6:18 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 618 PM EDT WED SEP 3 2008 CTZ005-006-009-010-032300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 618 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKVILLE...OR NEAR WATERBURY...AND MOVING SOUTH AT 21 MPH. THIS STORM WILL BE... NEAR NAUGATUCK BY 635 PM. NEAR BEACON FALLS BY 645 PM. NEAR SEYMOUR BY 650 PM. NEAR DERBY BY 700 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Local storm report, Sep 3, 7:22 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
722 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MONROE 41.36N 73.20W
09/03/2008 E1.00 INCH FAIRFIELD CT TRAINED SPOTTER
QUARTER SIZE HAIL
&&
JCLocal storm report, Sep 3, 8:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
810 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL TRUMBULL 41.26N 73.21W
09/03/2008 E1.00 INCH FAIRFIELD CT PUBLIC
QUARTER SIZE HAIL
&&
JCSpecial weather statement, Sep 3, 8:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 834 PM EDT WED SEP 3 2008 NYZ077-078-080-040115- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 834 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTINGTON...AND MOVING SOUTH AT 20 MPH. THIS STORM WILL BE... NEAR CENTERPORT BY 840 PM. NEAR HUNTINGTON BY 845 PM. NEAR HUNTINGTON STATION BY 850 PM. NEAR MELVILLE BY 900 PM. NEAR DEER PARK BY 910 PM. NEAR BABYLON BY 915 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:21 PM EDT | Special Marine Warning | OKX | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.